Thanks Thanks:  2
Likes Likes:  5
Results 1 to 4 of 4

Thread: Nighttime

  1. #1
    Join Date
    Jul 2017
    Location
    Mansfield Quebec
    Posts
    78
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Nighttime

    Hello, l forgot today when talking about sleep, my Dr. has told me to take up to 8 Gravol to help me sleep and also to help with Migraines. l was interested in the Melatonin, but l was just wondering if anyone else has been told to take amounts of Gravol.
    l take 2 or 3 and honestly it does not make me feel tired at all. l took 3 more about 2 hours later but l don't find it helps me sleep so l am interested to see what others think, thanks
    Never be a Prisoner of your Past,
    lt was just a Life Lesson,
    Not a Life Sentence......

  2. #2
    Join Date
    Aug 2005
    Posts
    8,981
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Nighttime

    As was said in your other discussion about melatonin, once your doctor has resolved any medical issues that might be contributing to your sleep disturbances, it would then be the time to investigate remedies and therapies to improve your sleep.

    It is my lay person's opinion that using Gravol or antihistamines for sleep is misleading and generally counter productive in cases where there are diagnosed sleep disorders.

    There are medications designed specifically to improve sleep, in a class of medications referred to a "hypnotics".

    When prescribed appropriately combined with behavioural and lifestyle modifications, sleep quality can be improved.

    Do you feel your doctor is taking your reports about sleep problems seriously?

  3. #3
    Join Date
    Jul 2017
    Location
    Mansfield Quebec
    Posts
    78
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Nighttime

    At first she said she was focusing on my Arthritis in my back and the Migraines and that is when she suggested using the gravol. l have an appointment next week with her so l am addressing my sleep problems again.
    She prescribed 8 Migraine pills (Amerge) a month and l live right near the water and when the weather changes, l get Migraines but l have had them since l was hit by a car at 11 and had a very serious head trauma, so l buy the new Tylenol Migraine pills because a few weeks ago, l had no Migraine pills and for 4 days, l found it very hard to do my daily routine because of the pain in my head. Thus the Dr. saying Gravol will relax me and suggested it for sleep as well.
    Never be a Prisoner of your Past,
    lt was just a Life Lesson,
    Not a Life Sentence......

  4. #4
    Join Date
    Aug 2005
    Posts
    8,981
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Nighttime

    Amerge, as You know is a migraine specific medication in the class of medications known as triptans. If you ran out of your medication, I presume you are experiencing 8 or more migraine episodes per month.

    l live right near the water and when the weather changes, l get Migraines
    Weather changes is a common trigger for migraine, which is almost impossible to avoid.

    Have you kept a migraine log to determine what your other triggers, if any, might be?
    l have an appointment next week with her so l am addressing my sleep problems again.
    You are right in being proactive in bringing to your doctor's attention the symptoms that are causing the greatest amount of discomfort or disruption, so your treatments can be prioritized.

    Ask your doctor if a short course of a sleep medication (hypnotic) would be right for you, considering the difficulty you appear to be having with achieving good quality sleep. Be sure to explain the exact nature of your sleep disruption: difficulty falling asleep as opposed to early morning awakening or difficulty going back to sleep if awakened during the night (to go to the bathroom for example).

    It's difficult to manage pain related symptoms when you cannot have good quality sleep.

Bookmarks

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Disclaimer: PsychLinks is not responsible for the content of posts or comments by forum members.

Additional Forum Web Design by PsychLinks
© All rights reserved.